| Model Number |
9019.74.301 |
| Medical Device Problem Code |
Mechanical Problem (1384)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/19/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Checking the manufacturing chart of the product involved in the event, no pre-existing anomaly has been discovered in the items belonging to the same product code and lot number.We will submit a final mdr as soon as the investigation is complete.
Event or Problem Description
Intra-operative issue occurred during a prima tt implant surgery performed on (b)(6) 2024.After implanting a glenosphere trial 36 medium, the surgeon went through range of motion and was not happy.He decided to remove glenosphere to trial a 40 medium.After removing the set screw for glenosphere, he inserted the taper breaker of the following instrument: connector positioner/extractor (part code 9019.74.301, lot number 24bh00q).The narrow rod for taper breaker got stuck on the implant and could not be removed.He had to disassemble the taper breaker to remove the glenosphere and rod in separate pieces.After removing the glenosphere, it was noted that the medium connector was left behind.The surgeon attempted to use the new removal device from the tray, but every time it was locked in place the breaker rod was inserted, the device disconnected from the implant.This was attempted several times with the same result.Eventually, after wasting about 10 minutes of or time, the surgeon decided to implant a 40 glenosphere on top of the medium connector.Taper did not appear to be damaged on the inside, so he felt comfortable implanting a new glenosphere into it.The patient is a male, 75 years old.Event happened in the united states.
Event or Problem Description
Intra-operative issue occurred during a prima tt implant surgery performed on (b)(6) 2024.After implanting a glenosphere trial 36 medium, the surgeon went through range of motion and was not happy.He decided to remove glenosphere to trial a 40 medium.After removing the set screw for glenosphere, he inserted the taper breaker of the following instrument: connector positioner/extractor (part code 9019.74.301, lot number 24bh00q).The narrow rod for taper breaker got stuck on the implant and could not be removed.He had to disassemble the taper breaker to remove the glenosphere and rod in separate pieces.After removing the glenosphere, it was noted that the medium connector was left behind.The surgeon attempted to use the new removal device from the tray, but every time it was locked in place and the breaker rod was inserted, the device disconnected from the implant.This was attempted several times with the same result.Eventually, after wasting about 10 minutes of or time, the surgeon decided to implant a 40 glenosphere on top of the medium connector.Taper did not appear to be damaged on the inside, so he felt comfortable implanting a new glenosphere into it.The patient is a male, 75 years old.Event happened in the united states.
Additional Manufacturer Narrative
Investigation checking the manufacturing chart of the product involved in the event, no pre-existing anomaly has been discovered in the items belonging to the same product code and lot number.On january 16th, 2025, the instrument was received by the manufacturer for further investigation.On january 24th, 2025, the instrument received has been tested with the following results: following the step of the surgical technique, the instrument was found to be functional.We have performed an additional test in the worst-case scenario, applying an overload on the connector and the baseplate, and also in this case the instrument worked correctly removing the connector.The outcomes of the internal test suggested the following possible root causes of the issue: 1) the instrument has been used in unlocked position, without preliminarily locking the instrument before assembling the instrument onto the baseplate 2) although the instrument has been correctly locked, it has not been correctly assembled onto the connector and the baseplate (until it clicks).Therefore, the most probable root cause is improper use.To confirm this hypothesis, we performed a dimensional check on the instrument involved in this event and on a new instrument (same part code), for comparison.The dimensional check highlighted that in the complained instrument a few dimensions were found to be slightly out of tolerance, while in the new instrument all the dimensions were found to be in tolerance.This circumstance could probably be related to overstressing the instrument during the in-vitro test.Hence, considering that: checking the manufacturing charts, no pre-existing anomaly was found out in the items belonging to the lot number 24bh00q.The functional tests performed on the instrument involved in the event led to the identification of improper use as the most probable root cause.This hypothesis was confirmed by the dimensional check.We can conclude that the event is not product related.Pms data according to our pms data, this is the first and only complaint we have received on this part code.In april 2024 the manufacturer performed a corrective and preventive action on the previous version of this instrument (part code 9019.74.300), leading to the improvement of the instrument design, to increase the mechanical strength of the retentive sleeve.This improvement was implemented in the current version of the instrument, with part code 9019.74.301.Based on the root cause analysis performed and according to the relevant pms data, no corrective actions are required for this specific case.The manufacturer will continue monitoring the market to promptly detect any further similar issue.Note: this is a final mdr.